Hail, Williams
- When
- June 30, 10:15 AM CST to 10:17 AM CST
- Where
- Williams County, Grenora
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.617, -103.933
Mostly pea sized hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 29, 2:00 PM CST, 20 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT THU JUN 29 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... SMALL DIFFERENCES IN TIMING OF SYSTEM INTO WESTERN DAKOTAS THIS EVENING. USING BLEND OF NAM/GFS FOR TIMING. COLD FRONT NOW APPROACHING WESTERN BORDER WITH MOVE TO CENTRAL ZONES OVERNIGHT AND TO EASTERN PORTION OF CWA BY 18Z FRIDAY. AIRMASS VERY DRY BEHIND FRONT WITH EASTERN MONTANA LOCATIONS REPORTED MID 90 TEMPS AND LOW 30S DEW POINTS. FIRE WX CONDITIONS THIS EVENING APPROACHING WARNING CRITERIA BUT VALUES REMAIN MARGINAL AND COUNTIES AFFECTED ALREADY UNDER CIVIL BURN BAN SO WILL NOT ISSUE SHORT LIVED HEADLINES FOR FIRE WX. SOME ELEVATED RETURNS IN FAR SOUTHWEST AND NORTH CENTRAL PORTIONS SO KEPT SLIGHT CHANCE POPS THIS EVENING WITH CHANCES INCREASING OVERNIGHT AND FRIDAY. UPPER LEVEL SHORT WAVE NOW PUSHING NORTHEAST PAC NW WILL REACH NORTHERN PLAINS BY MIDDAY HELPING TRIGGER CONVECTION. SURFACE FORCING EAST OF MOST OF ZONES SO WILL NOT MENTION SEVERE FOR NOW. UPPER LEVEL LOW TRACKING TOP OF RIDGE NORTH CENTRAL CANADIAN PRAIRIE PROVINCES FLATTENING RIDGE WITH ZONAL FLOW SATURDAY. RIDGE REBUILDING SUNDAY AND NORTHWEST FLOW REDEVELOPING. WEAK SHORT WAVES IN NORTHWEST FLOW MAY TRIGGER DIURNAL SCATTERED CONVECTION ON WEEKEND. .LONG TERM...MONDAY THROUGH THURSDAY... OVERALL NO PATTERN CHANGE IN THE EXTENDED. WESTERN RIDGE WILL STAY IN PLACE WITH SLIGHT MOVEMENT EAST BY MID NEXT WEEK. WEAK DISTURBANCES WILL CONTINUE TO TOP THE RIDGE AND INFLUENCE THE WEATHER IN THE NORTHERN PLAINS. LACK OF LOW LEVEL MOISTURE WITH CONTINUED REINFORCEMENT OF NORTHERLY FLOW WILL MEAN LITTLE OR NO APPRECIABLE RAINFALL. MODELS HINT AT SHIFTING WESTERN RIDGE EAST WITH PACIFIC TROUGH DIGGING IN...TOWARDS THE END OF NEXT. THIS WOULD PRODUCE SOUTHWEST FLOW ALOFT...AND ALLOW A BETTER CHANCE OF SOME MUCH NEEDED RAINFALL AS DEEPER TROUGH LIFTS NORTHEAST. HOWEVER...WITH LACK OF CONTINUITY IN MODEL RUNS...VERY LITTLE CONFIDENCE IN THIS SOLUTION AT THIS TIME. TEMPERATURES WILL COOL SLIGHTLY INTO THE 80S ON MONDAY WITH BACKDOOR COLD FRONT...THEN REBOUND BACK INTO THE 90S BY TUESDAY THROUGH THURSDAY...WITH COOLER TEMPS EAST. HIGH PRESSURE WILL COVER THE REGION TUESDAY BRINGING AN ENJOYABLE BUT WARM HOLIDAY. A SHORTWAVE IS PROGGED TO TOP THE RIDGE ON WEDNESDAY...HAVE ADDED LOW POP FOR THAT PERIOD. QUESTION WILL BE HOW MUCH LOW LEVEL MOISTURE WE CAN BRING INTO THE AREA. EVAPOTRANSPIRATION MAY BE OUR BEST CHANCE WITH GULF SHUTOFF THROUGH THE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/JC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT FRI JUN 30 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-010915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 413 AM CDT FRI JUN 30 2006 /313 AM MDT FRI JUN 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON CONTINUING INTO THE EVENING HOURS...WITH THE STRONGEST THUNDERSTORMS LIKELY IN THE SOUTH CENTRAL NORTH DAKOTA...MAINLY SOUTH OF INTERSTATE 94. SOME THUNDERSTORMS IN SOUTH CENTRAL NORTH DAKOTA MAY REACH SEVERE CRITERIA DUE TO STRONG INSTABILITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
The Glasgow radar (KGGW), 204 km away, was scanning. The volume nearest the first event began at 16:14 UTC.
1 hail. Local standard time, as filed.
Mostly pea sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5511329.